I have been diagnosed with ectopic arterial tachycardia and with high blood pressure. I am on lisinopril and hydrochlorothiazide. The question I have is about when I sleep I often wake up in the middle of the night with tingling in my hand and arm. I also have a cough that won't go away. I have also had sporadic bouts where my face swells up. I have been to the doctor several times and been tested for every allergy we can think of. All my tests came back negative. And I have had my medication changed or the dosage changed and I am still experiencing these symptoms. Do you have any idea of how I can alleviate them?
That is a tough one. You mention hand and arm in the singular suggesting it is only one side of your body that gets numb. The other question is -- is the facial swelling mostly on one side or does it involve the lips.
If the swelling in your face is only one side and it is the same side that is getting numb, your doctors need to look for something that might be intermittently obstructing your venous flow on that side of your face that might also be compressing a nerve in the same area of your neck. This would be a very, very rare situation. It would be more likely if the swelling occurred only when you are in certain positions.
If the swelling involves the lips and involves both sides of your face, I would stop the lisinopril. Angioedema can be sporadic with ACE inhibitors like lisinopril. If you, under the direction of your doctor, stop the lisinopril and the swelling stops, that is the answer to your questions. If the swelling preceded your starting of lisinopril, then lisinopril is not the cause.
If I were you, I would see a neurologist and see what they think about the numbness and tingling at night. With the information given above, I am not sure what to say about the edema if the above scenerios don't fit. It might be worth seeing an allergist for a second opinion to see what they think.
I hope this helps a little. It sounds like a tough problem to figure out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.